Alert archive / Indiana / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 21, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 27, 1996, 2:45 PM CST for Warrick County, Indiana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 27, 1996, 2:45 PM CST (20:45 UTC)
- Expired
- Feb 27, 1996, 3:30 PM CST
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Warrick County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 3:35 PM CST | Hail 0.75 | Newburgh, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KPAH 272046 RRA SVRPAH INC173-272130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CST TUE FEB 27 1996 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST INDIANA ...WARRICK COUNTY A SEVERE THUNDERSTORM IS EXPECTED TO MOVE THROUGH DEGONIA AND TENNYSON IN BY ABOUT 3 PM CST. AT 245 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR BOONVILLE...20 MILES EAST OF EVANSVILLE. THE STORM WAS MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SHANKLIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 1:04 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 27, 1:04 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CST TUE FEB 27 1996 KPAH 88D SHOWS STORMS FIRING ALONG COLD FRONT IN SOUTHEAST MISSOURI (SEMO). LOW CLOUDS & CIGS WITH SCATTERED SHOWERS BEING REPORTED BEHIND FRONT. POST FRONTAL WEATHER WILL BE DRAMATIC CHANGE- ARCTIC BLAST. TRAJECTORIES BRING PARCELS WEDNESDAY MORNING IN FROM CENTRAL PLAINS. EAST KANSAS TEMPS ARE IN THE UPPER 20S THIS AFTERNOON. NGM GRIDDS SHOW 1000-850 LAYER AVERAGE RELATIVE HUMIDITY GOING FROM +80% THIS AFTERNOON TO <30% WEDNESDAY (WED) MORNING. >50% VALUES MOVE INTO SOUTH ILLINOIS DURING AFTERNOON. STL/MEM FOUS DATA SHOWS INCREASING DOWNWARD VERTICAL VELOCITIES UNTIL NOON (STL) /MIDNIGHT THURSDAY (MEM). FOR TONIGHT...WITH GENERAL DRYING TREND & SINKING MOTION MOST EVIDENT IN SOUTHEAST MISSOURI (SEMO) AND WEST KENTYCKY (WKY)...EXPECT SOME MORNING SUNSHINE IN SEMO / FAR WKY/ SOUTHWEST ILLINOIS....WITH LOWS 25-30. FOR KY EAST OF LBL/ SOUTHEAST ILLINOIS (SEIL) & SOUTHWEST INDIANA (SWIN)...MAINLY CLOUDY WITH LOWS 30-35. ON WED...MOSTLY SUNNY/PARTLY CLOUDY FOR SEMO/WEST KENTUCKY WITH TEMPS 35 TO 40. FOR SEIL & SWIN- PARTLY SUNNY WITH HIGHS 33-38 DEGREES. . STN/ LO/ HI/ POP CGI 28 37 2- PAH 29 39 3- EVV 30 36 4- PAUL W
In the hours before
Local storm report, Feb 27, 1:40 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
140 PM CST TUE FEB 27 1996
TIME (CST) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
0125 PM MARION IL 0.75 INCH HAIL
02/27/96 WILLIAMSON IL STATE POLICE
DIST 13
0129 PM 10 MI SE CARBONDALE IL 0.38-0.5 INCH HAIL
02/27/96 JACKSON CARBONDALE WEATHERLocal storm report, Feb 27, 1:45 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CST TUE FEB 27 1
Local storm report, Feb 27, 1:45 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CST TUE FEB 27 1
Local storm report, Feb 27, 1:46 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
140 PM CST TUE FEB 27 1996
TIME (CST) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
0125 PM MARION IL 0.75 INCH HAIL
02/27/96 WILLIAMSON IL STATE POLICE
DIST 13
0129 PM 10 MI SE CARBONDALE IL 0.38-0.5 INCH HAIL
02/27/96 JACKSON CARBONDALE WEATHERLocal storm report, Feb 27, 2:36 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
236 PM CST TUE FEB 27 1996
TIME (CST) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
0222 PM EVANSVILLE IN 0.50 INCH HAIL
02/27/96 VANDERBURGH 49 KNOT WINDS
EVANSVILLE REGIONAL
AIRPORTLocal storm report, Feb 27, 2:37 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
236 PM CST TUE FEB 27 1996
TIME (CST) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
02z22 PM EVANSVILLE IN 0.50 INCH HAIL
02/27/96 VANDERBURGH 49 KNOT WINDS
EVANSVILLE REGIONAL
AIRPORTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:25 PM CST | Severe Thunderstorm Warning | PAH | Vanderburgh, Warrick | 35 min |
| Feb 27, 2:47 PM CST | Severe Thunderstorm Warning | PAH | Posey | 43 min |
| Feb 27, 3:03 PM CST | Severe Thunderstorm Warning | PAH | Spencer | 42 min |
| Feb 27, 3:32 PM CST | Severe Thunderstorm Warning | PAH | Warrick | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.